Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 20, 2000, 8:44 PM EDT for Shelby County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2000, 8:44 PM EDT (00:44 UTC)
- Expired
- Jun 20, 2000, 9:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:20 PM EDT | Tornado F0 | Port Jefferson, OH | A tornado made a brief touchdown near the intersection of routes 47 and 65. A few trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 210045 SVRILN OHC149-210115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 844 PM EDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN WEST CENTRAL OHIO... * UNTIL 915 PM EDT... * AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF SIDNEY...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIDNEY... JACKSON CENTER... ANNA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. .END/SEW/JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:25 PM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 20, 2:25 PM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EDT TUE JUN 20 2000 ONCE AGAIN...I HAVE USED THE ETA MODEL AS GUIDANCE FOR THIS FCST PACKAGE. IT SEEMS TO BE HANDLING THE SLOWER COLD FRONT MOVEMENT ACRS THE PLAIN STATES. 18Z SURFACE ANALYSIS SHOWS WARM FRONT FROM ERN TN...ERN KY...EXTREME SW OHIO...THEN NORTHWEST THROUGH CNTRL INDIANA. AS MENTIONED BEFORE...A COLD FRONT WAS NOTED FROM ERN MN...NW IOWA...THEN INTO NRN KS. CONVECTION WAS ALREADY DEVELOPING ALONG THE WARM FRONT ACRS ERN KY. ELSEWHERE...SOME SCATTERED SHOWERS WERE OCCURRING ACRS PORTIONS OF WRN OHIO. VISIBLE SATELLITE IMAGERY SHOWED THAT LOW LEVEL CLOUDINESS WAS BEGINNING TO BREAK UP SOME BEHIND THE WARM FRONT ACRS INDIANA. WITH ABOUT 3 MORE HOURS OF HEATING LEFT...THIS AREA SHOULD BECOME PRIMED FOR CONVECTION. IN PARTICULAR...A S/WV ALOFT ACRS ILLINOIS WAS FIRING UP SHOWERS/TSTMS THERE. AS THIS S/WV MOVES SOUTH AND EAST TOWARD OUR REGION...IT SHOULD FEED OFF THE MOIST ...UNSTABLE AIR OVER INDIANA. ALSO...A 925 MB LOW LEVEL JET IS FCST TO DEVELOP ACRS OUR REGION OVERNIGHT. THIS WILL HELP MAINTAIN THE CONVECTION ACRS THE REGION. BIG QUESTION WILL BE HOW TO WORD THE ZONES SINCE IT MAY TAKE SOME TIME BEFORE WIDESPREAD SHOWERS/TSTMS GET GOING ACRS THE W. I WILL PROBABLY GO LIKELY POPS HERE. FOR THE ERN AREAS...MAY WORD AN EVENING GROUP..THEN LIKELY POPS OVERNIGHT. SHOWERS/TSTMS SHOULD BEGIN TO WANE BY WEDNESDAY MORNING. COLD FRONT WILL BE LOCATED FROM ERN MI...NW INDIANA INTO CNTRL IL AT 12Z. THE NRN PORTION OF THE FRONT WILL MOVE FASTER (WHICH IS TYPICAL SINCE STRONGER MID LEVEL WINDS ARE USUALLY FARTHER NORTH). MEANWHILE ...THE SRN PORTION OF THE FRONT WILL MOVE MUCH SLOWER AS THE MID LEVEL WINDS THERE WILL BE MORE PARALLEL TO THE FRONT. THIS SCENARIO IS SIGNIFICANT BECAUSE IT WILL ALLOW LOW LEVEL MOIST AIR TO REMAIN ACRS THE REGION. MODELS HINT AT MID LEVEL DRYING BY AFTERNOON. THE COMBINATION OF THE TWO WILL CREATE AN UNSTABLE AIRMASS. CAPES BETWEEN 1500 AND 2000 J/KG ARE LIKELY. AS THE FRONT SAGS INTO THE NW CWFA BY 18Z...I EXPECT SOME THUNDERSTORMS TO GET GOING ALONG THE MOIST/DRY BOUNDARY. CONVECTION COULD BE SEVERE...WITH WIND DAMAGE BEING THE MAIN THREAT. CONVECCTION IS EXPECTED TO BE OF THE SCATTERED VARIETY. BY WEDNESDAY NIGHT...THE COLD FRONT SHOULD BE NEAR THE OHIO RIVER. AVN MODEL WAS DEVELOPING A KINK IN THE SFC PRESSURE FIELD DUE TO S/WV ENERGY PIVOTING NE ACRS THE SRN CWFA. WILL NOT BUY THIS ATTM...BUT IT WILL HAVE TO BE WATCHED AS IT COULD SLOW THE FRONT UP EVEN MORE...LINGERING TSTM ACTIVITY IN THE SRN CWFA. BY THURSDAY...I EXPECT THE FRONT TO BE SOUTH OF THE CWFA. CAA COMBINED WITH RESIDUAL LOW LEVEL MSTR WILL MAKE FOR A PARTLY CLOUDY DAY. .ILN...NONE. HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:24 PM EDT | Tornado Warning | ILN | Logan | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.